Alert archive / Michigan / Heat Advisories in 2021
Heat Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this heat advisory at Aug 25, 2021, 3:21 AM EDT for 7 counties in Michigan. It took effect at Aug 25, 2021, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 3:21 AM EDT (07:21 UTC)
- In effect from
- Aug 25, 2021, 1:00 PM EDT
- Expired
- Aug 25, 2021, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Detroit, MI
Counties Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 42 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3040 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS73 KDTX 250721 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 321 AM EDT Wed Aug 25 2021 MIZ068>070-075-076-082-083-260000- /O.NEW.KDTX.HT.Y.0002.210825T1700Z-210826T0000Z/ Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 321 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s to near 100 degrees. * WHERE...Livingston, Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High temperatures are expected to reach and slightly exceed 90 degrees, pushing heat indices into the upper 90s to near 100 degrees this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ sf
1 follow-up statement
577 WWUS73 KDTX 251429 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1029 AM EDT Wed Aug 25 2021 MIZ068>070-075-076-082-083-260000- /O.CON.KDTX.HT.Y.0002.210825T1700Z-210826T0000Z/ Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1029 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s to near 100 degrees. * WHERE...Livingston, Oakland, Macomb, Wayne, Washtenaw, Lenawee and Monroe Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...High temperatures are expected to reach and slightly exceed 90 degrees, pushing heat indices into the upper 90s to near 100 degrees this afternoon into early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IRL
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this heat advisory went out at Aug 25, 3:09 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 25, 3:09 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
309 AM EDT Wed Aug 25 2021
.DISCUSSION...
Hot and humid yesterday as temperatures topped out around 90
degrees, with heat indices peaking in the 95 to 100 degree range.
Numerous strong to marginally severe thunderstorms developed
yesterday evening, providing some temperature relief, as dew pts
have also dropped off into the upper 60s (most locations).
A difficult forecast today with respect to heat indices and
convection chances as many of the 00z CAMS struggled to initialize
properly with the handling of the convection working through
southern Lower Michigan.
Warm mid levels (12 C at 700 MB at MSP) over the upper Mississippi
River Valley will attempt to work into northern Lower Michigan today,
and coupled with the slightly lower dew pts presently in place,
there certainly is an argument we will become capped today (see 00z
3KM NAM), as we get into the subsidence wake/low level Theta-E min
from weakening/departing MCV early this morning.
850 MB temps of 20 C today should be able to yield maxes aoa 90
degrees once again as clouds thin out, and will allow for a modest
moisture recovery, dew pts reaching 70-71 degrees to support heat
indices approaching 100 degrees in the urban heat island of Metro
Detroit. As such, will issue a heat advisory for the southern half of
the CWA.
Strong upper wave/height fall center tracking through Northwest
Ontario, and 500 MB heights will rise slightly if anything as ridge
center over southern Plains drifts northward through tonight, per
00z UKMet. Preference will be to lean toward a mostly capped
environment today and carry just low chance pops into tonight. If
convective activity is limited and breaks are present in the clouds
tonight, should be set up for some fog with the elevated dew pts
and winds going calm/near calm.
Possible trouble spot with todays forecast could be
convection/MCV developing over eastern Nebraska/western Iowa and
subsequent track through the day (likely south of border). Steep mid
level lapse rates and just enough 0-6 km bulk shear of 25 to 30
knots, would be conducive for marginal severe storms if activity does
manage to go up. Thursday also looks to be a marginal risk day as
well as some mid level cooling takes place during the day, with
MLcapes of 2000-2500 J/kg to work with and slowly increasing wind
fields from north to south as main belt of westerlies track through
the northern Great Lakes. However, low level flow (sfc-850 MB) is
extremely weak and not sure if low level convergence will be strong
enough to get activity going, but an increase in 850 MB fgen
certainly supports chance pops.
Frontal boundary will remain over the Great Lakes region into
Friday, but looks to be most active across the western Great Lakes.
Still, with east-southeast Corfidi vectors, a period or two of heavy
rainfall is possible Thursday night through Friday night in the
moisture rich environment (700 mb dew pts up to 7 C).
Southeast Michigan will continue to reside at the top of the summer
upper level ridge (590-592 DAM at 500 MB over southern Lower
Michigan), leading to hot and humid conditions carrying through
the weekend, but thunderstorm chances will exist. Storms appear
likely by Sunday evening based on the current timing of a cold
front, with some significant timing/magnitude differences noted
between Euro/GFS/Canadian solutions.
&&
.MARINE...
A diffuse high pressure system will bring continued light winds
through the midweek period, with only a slight uptick in southwest
flow through Wednesday late morning and afternoon which will result
in light gusts around 15 knots across the Saginaw Bay. Otherwise, a
warm and humid air mass will hold across the Great Lakes region
through the midweek period which will result in continued chances
for shower and thunderstorm activity. A week cold front will then
drop late Wednesday into Thursday which will back flow from
southwest to northwest, and will bring additional chances for
showers and thunderstorms through the day.
&&
.HYDROLOGY...
A low chance of showers and thunderstorms will exist today through
Thursday. Any strong thunderstorm will have the potential to drop a
quick inch or two of rain in a short period, which could cause
localized flooding. A greater heavy rain threat, in terms of areal
coverage, exists Thursday night through Friday night as a frontal
boundary hangs around the Great Lakes area. At this time, the frontal
boundary looks to be most active across the western and northern
Great Lakes, but a shift to south is possible. With the rich moisture
in place, rainfall totals could easily exceed one inch, with the
potential for significantly more if an MCS develops. Confidence is
low at this time.
&&
.PREV DISCUSSION...
Issued at 1146 PM EDT Tue Aug 24 2021
AVIATION...
Another batch of showers with perhaps some rumbles of thunder will
be possible overnight KFNT south as activity over SW MI/N IN works
slowly east and weakens with time. Given low level moisture content,
minor fog will also be possible, especially where rain fell during
the evening. Otherwise, VFR conditions are expected into Wednesday.
DTW THRESHOLD PROBABILITIES...
* Low for thunderstorms late tonight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening for
MIZ069-070-075-076-082-083.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SF
MARINE.......AM
HYDROLOGY....SF
AVIATION.....99
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 24, 4:42 PM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 442 PM EDT Tue Aug 24 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-252045- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 442 PM EDT Tue Aug 24 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight There is a chance of thunderstorms tonight. The strongest storms will be capable of producing wind gusts to 60 MPH as they move from northwest to southeast at 30 MPH. Any thunderstorm that develops tonight will be capable of producing intense rainfall rates. Increasing heat and humidity across the region will increase the chances for thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High temperatures are expected to reach near 90 degrees with heat indices reaching between 95 and 100 degrees for portions of Southeast Michigan. A Heat Advisory may be needed. There will be periodic chances for thunderstorms from Wednesday through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-252045- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 442 PM EDT Tue Aug 24 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight There is a chance of thunderstorms tonight. The strongest storms will be capable of producing wind gusts to 60 MPH as they move from northwest to southeast at 30 MPH. Any thunderstorm that develops tonight will be capable of producing intense rainfall rates. Increasing heat and humidity across the region will increase the chances for thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be periodic chances for thunderstorms from Wednesday through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
In the hours before
Special weather statement, Aug 24, 9:40 PM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
940 PM EDT Tue Aug 24 2021
MIZ063-070-250215-
Macomb MI-St. Clair MI-
940 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of east central Macomb
and southeastern St. Clair Counties through 1015 PM EDT...
At 939 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Baltimore, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Marine City around 950 PM EDT.
St. Clair around 955 PM EDT.
Other locations impacted by this storm include Anchorville, New
Haven, Adair, Pearl Beach, Chesterfield Township, Fair Haven and
Rattle Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4289 8247 4285 8247 4281 8248 4276 8247
4267 8251 4261 8252 4257 8257 4255 8259
4256 8264 4250 8270 4254 8276 4254 8278
4274 8292 4292 8246
TIME...MOT...LOC 0139Z 242DEG 33KT 4269 8262
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MannLocal storm report, Aug 24, 10:32 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
1032 PM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HEAVY RAIN SOUTHGATE 42.20N 83.21W
08/24/2021 M2.04 INCH WAYNE MI TRAINED SPOTTER
2.04 INCHES IN LESS THAN 2 HOURS.
&&
SFLocal storm report, Aug 24, 11:45 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 PM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HEAVY RAIN MACOMB TOWNSHIP 42.67N 82.92W
08/24/2021 M1.00 INCH MACOMB MI TRAINED SPOTTER
RAINFALL TOTAL FROM THIS EVENINGS STORMS.
&&
SCLocal storm report, Aug 24, 11:46 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1146 PM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN MARINE CITY 42.71N 82.50W
08/24/2021 M1.20 INCH ST. CLAIR MI TRAINED SPOTTER
2 HOUR TOTAL
&&
DGLocal storm report, Aug 25, 12:57 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
1257 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 5 ESE MOUNT CLEMENS 42.57N 82.80W
08/24/2021 M66 MPH Macomb MI MESONET
MEASURED WIND GUST AT LAKE ST. CLAIR METROPARK.
&&
SFSpecial weather statement, Aug 25, 3:10 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
310 AM EDT Wed Aug 25 2021
MIZ054-250830-
Tuscola MI-
310 AM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northern Tuscola
County through 430 AM EDT...
At 310 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fairgrove, or near Akron, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Caro and Unionville around 330 AM EDT.
Gagetown around 400 AM EDT.
Cass City around 405 AM EDT.
Other locations impacted by this storm include Colwood, Ellington,
Watrousville and Colling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4355 8311 4341 8356 4357 8366 4368 8347
4367 8346 4367 8312
TIME...MOT...LOC 0710Z 246DEG 17KT 4352 8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SCThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:02 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 30 min |
| Aug 24, 8:05 PM EDT | Special Weather Statement | DTX | Oakland | 55 min |
| Aug 24, 8:10 PM EDT | Special Weather Statement | DTX | Wayne | 35 min |
| Aug 24, 8:31 PM EDT | Special Weather Statement | DTX | Macomb | 44 min |
| Aug 24, 8:36 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 2 hr |
| Aug 24, 9:28 PM EDT | Areal Flood Advisory | DTX | Macomb | 92 min |
| Aug 24, 9:40 PM EDT | Special Weather Statement | DTX | Macomb | 35 min |
| Aug 24, 9:57 PM EDT | Flash Flood Warning | DTX | Wayne | 2 hr |
| Aug 25, 3:10 AM EDT | Special Weather Statement | DTX | Tuscola | 80 min |
| Aug 25, 5:43 AM EDT | Special Marine Warning | DTX | 26 min |
Nearby
Heat Advisories in Michigan, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.